No withdrawal bleed when on combined pill? - BASHH

BASHH
14,738 members2,389 posts

No withdrawal bleed when on combined pill?

eikcebx
eikcebx

My first post...

I've been on the combined pill for around 15 years now. I don't think I've ever had a break from it, but have changed pill over the years (Dianette, Yasmin, Cilest, Lizinna). I keep going through about a 4/5 month block where I don't have a withdrawal bleed during my 7 day break. I do sometimes have spotting during the month. I also do get cramps and aches when the 7 day break is approaching. Is this normal to lose periods/not have a withdrawal bleed whilst on the combined pill?

I've been told by my dr that its completely normal and nothing to worry about (also that my ovaries are suppressed and all of my hormone levels are low) but of course, having had a withdrawal bleed every month for 13 years and for it now to disappear doesn't feel 'normal'!

Should probably also mention I had a colposcopy and cryotherapy (I think?) last summer as abnormal cells were found during my smear test.

7 Replies
oldestnewest

So you have stayed on the same pills recently ? When was the last time you switched? and what age are you ?

eikcebx
eikcebx in reply to Galen70

I changed from Yasmin to Lizinna around a year ago, as I was told Yasmin was being discontinued. I haven't switched from Lizinna since then. I'm 29.

eikcebx
eikcebx in reply to Galen70

ps I was too eager to reply that I forgot to say thank you, so thank you for the reply :)

Galen70
Galen70 in reply to eikcebx

You are welcome. lizzina is oestradiol/norgestimate. So is the lack of bleeds during your pill free week a new thing, or have you had it over the years with different pills ?

eikcebx
eikcebx in reply to Galen70

I had it 4 years ago when I was on a different pill, I think it was Yasmin or Cilest I was on at that time. At the time, I was marathon training and the doctors put it down to the overexertion and strain of that, on my body.

Galen70
Galen70 in reply to eikcebx

weight loss can certainly affect your menstruation and delay or stop it. This is of course in women not on the pill. So this lack of bleeds is not totally a new thing. Ideally women should have a bleed every 3 months if on a combined pill. If you are concerned, you could always try switching to a different one.

Hi,

I’m having a similar issue. I’m on Leveste and for the last 6 months have had a very light period (brown blood), and only lasting 2-3 days. I’m 39 and been on the pill for 23 years!!! I only came off it to have my daughter who is 6. I came on on Friday, and then stopped Saturday. I’m not sure what to do. Could it be the menopause for me?

If I were you I would contact my GP again, but I would feel assured if everything was normal last time. Good luck

You may also like...